MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXTOME CUTTING BALLOON; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION FLEXTOME CUTTING BALLOON; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 3822
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the balloon broke.A 10/4.00 flextome cutting balloon was selected for use.During the procedure, it was noted that the balloon broke and the wire came out from the balloon.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the balloon broke.A 10/4.00 flextome cutting balloon was selected for use.During the procedure, it was noted that the balloon broke and the wire came out from the balloon.The procedure was completed with another of same device.No patient complications were reported.Device evaluated by manufacturer: the device was returned for analysis.Product analysis identified that the shaft polymer extrusion was completely detached from the distal tip bond.The balloon and blades of the device were visually and microscopically examined and no issues were noted that may have potentially contributed to the complaint incident.A microscopic examination identified that the shaft was completely detached at the shaft to distal tip bond.This type of damage is consistent with excessive tensile force being applied when attempting to remove the balloon protector without applying a sufficient vacuum to the device.A visual and microscopic investigation identified no damage or any issues with the markerbands of the device that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the hypotube of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
FLEXTOME CUTTING BALLOON
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7874642
Report Number2134265-2018-60669
Device Sequence Number11281798
Product Code NWX
UDI-Device Identifier08714729808398
UDI-Public08714729808398
Combination Product (Y/N)N
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Model Number3822
Device Catalogue Number3822
Device Lot Number0020696551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1